Medications / Drugs / Toxins / Irritants

Almost any medicine might be able to cause a headache.ย  We diagnose this if there’s no other cause for a patient’s headache, and they had recently begun taking something new.ย  Then we’d look it up in our resources for medication side effects, and see if the medication had ever been reported to be associated with a headache (but we’re careful with our conclusions; please see Beware Reading About Medication Side Effects).

The same goes for herbs, supplements, and street drugs.  In terms of the latter, not only might the drug cause headache, but withdrawing from it might also.  Same holds true for medicines & any substance.

If a person gets a headache repeatedly in a certain environment, we’d suspect an environmental cause.  These can range from life-threatening (like carbon monoxide), to simply annoying (like ammonia).  Diagnosis takes detective work.

Leave a Comment

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s